Please use this identifier to cite or link to this item:
Title: A general updating rule for discrete hopfield-type neural network with time-delay and the corresponding search algorithm
Authors: Yeung, DS
Qiu, SS
Tsang, ECC
Wang, XZ
Issue Date: 2001
Source: International journal of computational intelligence and applications, 2001, v. 1, no. 4, p. 399-412
Abstract: In this paper, the Hopfield neural network with delay (HNND) is studied from the standpoint of regarding it as an optimizing computational model. Two general updating rules for networks with delay (GURD) are given based on Hopfield-type neural networks with delay for optimization problems and characterized by dynamic thresholds. It is proved that in any sequence of updating rule modes, the GURD monotonously converges to a stable state of the network. The diagonal elements of the connection matrix are shown to have an important influence on the convergence process, and they represent the relationship of the local maximum value of the energy function to the stable states of the networks. All the ordinary discrete Hopfield neural network (DHNN) algorithms are instances of the GURD. It can be shown that the convergence conditions of the GURD may be relaxed in the context of applications, for instance, the condition of nonnegative diagonal elements of the connection matrix can be removed from the original convergence theorem. A new updating rule mode and restrictive conditions can guarantee the network to achieve a local maximum of the energy function with a step-by-step algorithm. The convergence rate improves evidently when compared with other methods. For a delay item considered as a noise disturbance item, the step-by-step algorithm demonstrates its efficiency and a high convergence rate. Experimental results support our proposed algorithm.
Keywords: Discrete Hopfield neural network
Convergence conditions
Stable state
Convergence theorem
Publisher: Imperial College Press
Journal: International journal of computational intelligence and applications 
ISSN: 1469-0268
EISSN: 1757-5885
DOI: 10.1142/S1469026801000329
Appears in Collections:Journal/Magazine Article

View full-text via PolyU eLinks SFX Query
Show full item record

Page view(s)

Last Week
Last month
Citations as of Sep 15, 2020

Google ScholarTM



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.